Alert archive / Wisconsin / Special Weather Statements in 2015

Special Weather Statement, NWS Green Bay, WI

June 10, 2015Vilas County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jun 10, 2015, 12:21 AM CDT for Vilas County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2015, 12:21 AM CDT (05:21 UTC)
Expired
Jun 10, 2015, 1:00 AM CDT
In force
39 min
Issued by
NWS Green Bay, WI

County Vilas County, WI

The radar

The Marquette radar (KMQT), 170 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2015-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2015-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1957 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

897 
WWUS83 KGRB 100521
SPSGRB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1221 AM CDT WED JUN 10 2015
 
WIZ005-010-100600-
ONEIDA WI-VILAS WI-
1221 AM CDT WED JUN 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ONEIDA AND SOUTHERN
VILAS COUNTIES UNTIL 100 AM CDT...

AT 1217 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LAC DU FLAMBEAU...OR 28 MILES WEST OF EAGLE RIVER...MOVING EAST
AT 50 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THE STRONG
WINDS MAY CAUSE SOME MINOR DAMAGE TO TREE BRANCHES. CAMPERS SHOULD
SEEK SAFE SHELTER UNTIL THE STORM PASSES.   

LOCATIONS IMPACTED BY 1 AM INCLUDE... EAGLE RIVER...LAC DU 
FLAMBEAU...SQUIRREL LAKE...MINOCQUA...ARBOR VITAE... WOODRUFF... 
CONOVER...LAKE TOMAHAWK...ST GERMAIN...CLEARWATER LAKE...STAR 
LAKE...SAYNER AND TROUT LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD 
TO URBAN FLASH FLOODING OR PONDING OF WATER ON ROADWAYS. DO NOT 
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4607 8911 4580 8915 4581 9002 4598 8996
      4598 8993 4608 8993
TIME...MOT...LOC 0517Z 275DEG 48KT 4599 8983 

$$

ECKBERG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 9, 10:43 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 9, 10:43 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1043 PM CDT TUE JUN 9 2015

UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE

.SYNOPSIS...
ISSUED AT 238 PM CDT TUE JUN 9 2015

A WET PATTERN. SCATTERED THUNDERSTORMS THIS EVENING AND
TONIGHT...THEN ANOTHER WIDESPREAD SOAKING RAIN AT THE END OF THE
WORK WEEK.

THE CONSOLIDATED...LOW-AMPLITUDE...SEASONABLY STRONG WEST-
NORTHWEST FLOW PRESENTLY ACRS NOAM WL TRANSITION BACK TO A MORE
AMPLIFIED REGIME THE NEXT SEVERAL DAYS. THE MEAN TROF POSN WL BE
OVER THE WRN CONUS...WITH DOWNSTREAM RIDGING FM THE GREAT LAKES TO
ERN CANADA. ONCE IN PLACE...THE NEW PATTERN WL PERSIST INTO NEXT
WEEK.

THE UPR CHANGES WL RESULT IN A RETURN TO A WET PATTERN. PCPN AMNTS
FOR THE PERIOD ARE LIKELY TO END UP ABV NORMAL...AND POSSIBLY
EXCESSIVE. TEMPS WL START OUT ABV NORMAL...COOL TO BLO NORMAL FOR
THE END OF THE WORK WEEK AND THE WEEKEND...THEN PROBABLY RETURN TO
ABV NORMAL NEXT WEEK.
&&

.SHORT TERM...TONIGHT AND WEDNESDAY
ISSUED AT 238 PM CDT TUE JUN 9 2015

MAIN FCST CONCERN TO BE ON SVR POTENTIAL THIS EVENING AS A CDFNT
PUSHES SE THRU WI AND RUNS INTO AN UNSTABLE/STRONGLY SHEARED
ENVIRONMENT.

THE 19Z MSAS SFC ANALYSIS SHOWED AN AREA OF LOW PRES OVER W-CNTRL
ONTARIO WITH A WRMFNT EXTENDED SEWD THRU UPR MI AND A CDFNT
STRETCHED SWWD THRU NW MN/SE ND/CNTRL SD. RADAR MOSAIC INDICATED
NEW CONVECTION JUST DEVELOPING AHEAD OF THE CDFNT OVER W-CNTRL MN
AND IT IS THIS AREA THAT WE ARE WATCHING FOR FURTHER STORM
DEVELOPMENT.

THE SFC LOW IS PROGGED TO MOVE ACROSS ONTARIO AND DRAG THE CDFNT
ACROSS WI TNGT. THE AIR MASS AHEAD OF THE FNT IS FAIRLY UNSTABLE
WITH CAPES AROUND 1500 J/KG AND STEEP MID-LEVEL LAPSE RATES. THERE
IS ALSO SOME STRONG SHEAR...ESPECIALLY OVER THE NRN THIRD OF WI
WHERE SPC HAS MAINTAINED A SLIGHT RISK OF SEVERE TSTMS. PROBLEM
FOR A WIDESPREAD PCPN EVENT IS THAT THE STRONGER FORCING TO BE
LOCATED TO OUR NORTH IN ASSOCIATION WITH A SHORTWAVE TROF.
FURTHERMORE...DESPITE DEW POINTS IN THE UPR 50S/LWR 60S AT THE
SFC...FCST SOUNDINGS ARE NOT COMPLETELY SATURATED. THEREFORE...
SHWRS/TSTMS TNGT WOULD BE MORE OF A BROKEN LINE OF PCPN. CANNOT
RULE OUT ISOLATED SEVERE STORMS DUE TO THE INSTABILITY AND
SHEAR...AND WL CONT TO MENTION THIS THREAT IN THE HWO. WEATHER
CONDITIONS SHOULD GRADUALLY IMPROVE BEHIND THE CDFNT LATE TNGT
WITH MIN TEMPS RANGING FROM THE MID TO UPR 50S NORTH AND ALONG
LAKE MI...TO THE MID 60S E-CNTRL WI.

A WEAK AREA OF HI PRES IS FCST TO BUILD INTO THE WRN GREAT LAKES
ON WED AND WL BRING MOSTLY SUNNY SKIES...LESS HUMIDITY AND ABOVE
NORMAL TEMPS. LOOK FOR MAX TEMPS TO RANGE FROM THE MID TO UPR 70S
NORTH/NEAR LAKE MI...TO THE LWR 80S OVER PARTS OF CNTRL/E-CNTRL
WI.

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY
ISSUED AT 238 PM CDT TUE JUN 9 2015

QUIET WEATHER STILL SEEMS LIKELY WED NGT...WITH THE SURFACE
BOUNDARY ACRS IL AND A WK RIDGE OF HIGH PRESSURE ACRS THE AREA.
THE ECMWF ACTUALLY RACES SOME LGT PCPN INTO THE AREA LATE AT
NGT...BUT THAT SEEMS TOO QUICK GIVEN THE LARGE SCALE TROF
AMPLIFYING TO THE WEST. CLR SKIES AND LGT WINDS SUPPORTED TAKING
TEMPS DOWN A BIT IN THE CLIMATOLOGICAL COOL SPOTS...CLOSER TO A
BLEND OF THE BIAS-CORRECTED GUIDANCE PRODUCTS.

THE MAIN WEATHER EVENT DURING THE LATTER PART OF THE WEEK WL BE
WELL-DEFINED CYCLONE PROGGED TO RIDE NEWD ALONG THE STG FRONTAL
BOUNDARY S OF THE AREA. HIGH MOISTURE VALUES COMBINED WITH STG
DYNAMICS SHOULD YIELD ANOTHER WIDESPREAD SOAKING RAINFALL.
ALTHOUGH THE EXACT TIMING IS STILL SOMEWHAT UNCERTAIN...FELT
COMFORTABLE TAKING POPS FOR THU NGT/FRI UP TO CATEGORICAL FOR MOST
AREAS /THOUGH STAYED WITH LOWER POPS IN THE NW CORNER OF THE
AREA/. MODEL QPFS FOR THE PERIOD ARE GENERALLY IN THE 1.5-3.0 INCH
RANGE...WITH THE HIGHEST VALUES OVER THE SE PART OF THE FCST AREA.
BUT WITH THE FCST AREA MOST LIKELY BEING ON THE NW FLANK OF THE
CYCLONE...IT SEEMS MOST LIKELY THE CHARACTER OF THE PCPN ACRS THE
AREA WL BE RAIN WITH EMBEDDED TSRA...WITH THE HEAVIEST RAIN/
STRONGEST TSRA/FLASH FLOOD POTENTIAL MORE LIKELY FOCUSED TO OUR S.
STILL...GIVEN THE RECENT RAINFALLS...SOME RIVERS COULD AGAIN BE
DRIVEN TO AOA BANKFULL LEVELS BY THE WEEKEND.

A BRIEF PERIOD OF QUIETER WX IS LIKELY FOR THE START OF THE
WEEKEND. BUT THE UPPER PATTERN PROBABLY WON/T ALLOW THE MAIN
FRONTAL BOUNDARY TO GET TOO FAR S OF THE AREA...SO RAIN CHANCES
WL PROBABLY INCREASE AGAIN LATE IN THE WEEKEND AND EARLY NEXT
WEEK AS THE FRONT STARTS BACK NORTH.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1043 PM CDT TUE JUN 9 2015

MAINLY VFR CONDITIONS ARE EXPECTED AS A COLD FRONT DROPS SOUTH
THROUGH THE AREA TONIGHT. SOME THUNDERSTORMS ARE DEVELOPING OUT TO
THE WEST...WHICH ARE EXPECTED TO AFFECT THE WESTERN TAF SITES
EARLY IN THE TAF PERIOD...THEN THE EASTERN TAF SITES A BIT LATER.
ACTIVITY WILL BE SCATTERED...BUT WITH UPSTREAM DEVELOPMENT WILL
PUT BACK IN THE TAFS WITH THIS ISSUANCE. ONCE THE CDFNT CLEARS NE
WI...WEAK HI PRES TO BUILD INTO THE WRN GREAT LAKES FOR WED AND
KEEP CIGS/VSBYS AT VFR LEVELS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......SKOWRONSKI
SHORT TERM.....AK
LONG TERM......SKOWRONSKI
AVIATION.......KURIMSKI
Hazardous weather outlook, Jun 9, 9:35 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
935 PM CDT TUE JUN 9 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-110245-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
935 PM CDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AS A COLD FRONT TRACKS
THROUGH THE WESTERN GREAT LAKES. SOME OF THE STORMS MAY BE
STRONG...WITH GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

HEAVY RAINFALL IS POSSIBLE THURSDAY NIGHT AND FRIDAY...ESPECIALLY
OVER CENTRAL AND EAST-CENTRAL WISCONSIN...AS SHOWERS AND
THUNDERSTORMS AFFECT THE AREA. THE RAINFALL COULD RESULT IN
PONDING OF WATER IN LOW-LYING AREAS...AND DRIVE SOME AREA STREAMS
AND RIVERS TO NEAR OR ABOVE BANKFULL. BE SURE TO MONITOR LATER
FORECASTS AND STATEMENTS FOR UPDATED INFORMATION.

THUNDERSTORMS ARE POSSIBLE AT TIMES AGAIN LATE IN THE WEEKEND AND
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TO BE NEEDED TONIGHT.

LMZ521-522-541>543-110245-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
935 PM CDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS...MAINLY DURING THE EVENING
HOURS. SOME OF THE STORMS MAY BE STRONG...WITH GUSTY WINDS AND
HAIL.

PATCHY DENSE MARINE FOG MAY DEVELOP ON LAKE MICHIGAN...AND COULD
POSE A NAVIGATION HAZARD AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

HAZARDOUS CONDITIONS FOR BOATERS ARE LIKELY AT TIMES LATE THIS
WEEK DUE TO RAIN AND THUNDERSTORMS. IN ADDITION TO THE HAZARD
POSED BY LIGHTNING...VISIBILITIES COULD ALSO BE RESTRICTED
CONSIDERABLY DUE TO FOG. A PROLONGED PERIOD OF GUSTY NORTHEAST
WINDS THURSDAY NIGHT...FRIDAY...AND FRIDAY NIGHT WILL LEAD TO
ROUGH WATERS ON THE LAKE AND BAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES AGAIN LATE IN THE WEEKEND AND
EARLY NEXT WEEK.

KURIMSKI

In the hours before

Special weather statement, Jun 9, 11:49 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1149 PM CDT TUE JUN 9 2015

WIZ005-010-100545-
ONEIDA WI-VILAS WI-
1149 PM CDT TUE JUN 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ONEIDA AND WESTERN
VILAS COUNTIES UNTIL 1245 AM CDT...

AT 1147 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF BUTTERNUT...OR 8 MILES NORTHEAST OF PARK FALLS...MOVING
EAST AT 50 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED BETWEEN MIDNIGHT AND 1 AM INCLUDE...LAC DU
FLAMBEAU...BOULDER JUNCTION...WINCHESTER...SQUIRREL LAKE...
MINOCQUA...ARBOR VITAE...WOODRUFF...LAKE TOMAHAWK...PRESQUE ISLE...
MANITOWISH WATERS...ST GERMAIN...STAR LAKE...TROUT LAKE AND SAYNER.

THIS STORM COULD STILL STRENTHEN AND BECOME SEVERE WITH LARGE HAIL
OVER ONE INCH. CAMPERS SHOULD SEEK SAFE SHELTER UNTIL THE STORM
PASSES.

LAT...LON 4622 8954 4581 8933 4580 8933 4579 9004
      4598 9005 4598 8993 4630 8993
TIME...MOT...LOC 0447Z 275DEG 48KT 4603 9034

ECKBERG
Special weather statement, Jun 10, 12:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1221 AM CDT WED JUN 10 2015

WIZ005-010-100600-
ONEIDA WI-VILAS WI-
1221 AM CDT WED JUN 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ONEIDA AND SOUTHERN
VILAS COUNTIES UNTIL 100 AM CDT...

AT 1217 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LAC DU FLAMBEAU...OR 28 MILES WEST OF EAGLE RIVER...MOVING EAST
AT 50 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THE STRONG
WINDS MAY CAUSE SOME MINOR DAMAGE TO TREE BRANCHES. CAMPERS SHOULD
SEEK SAFE SHELTER UNTIL THE STORM PASSES.

LOCATIONS IMPACTED BY 1 AM INCLUDE... EAGLE RIVER...LAC DU
FLAMBEAU...SQUIRREL LAKE...MINOCQUA...ARBOR VITAE... WOODRUFF...
CONOVER...LAKE TOMAHAWK...ST GERMAIN...CLEARWATER LAKE...STAR
LAKE...SAYNER AND TROUT LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO URBAN FLASH FLOODING OR PONDING OF WATER ON ROADWAYS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4607 8911 4580 8915 4581 9002 4598 8996
      4598 8993 4608 8993
TIME...MOT...LOC 0517Z 275DEG 48KT 4599 8983

ECKBERG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 11:49 PM CDTSpecial Weather StatementGRBVilas56 min
Jun 10, 12:29 AM CDTSpecial Weather StatementGRBVilas46 min
Jun 10, 12:32 AM CDTSevere Thunderstorm WarningGRBVilas30 min
Jun 10, 1:40 AM CDTSpecial Weather StatementGRBFlorence35 min
Jun 10, 3:01 AM CDTSpecial Weather StatementGRBDoor29 min
Jun 10, 3:02 PM CDTFlash Flood WatchGRBBrown, Calumet, Door, Kewaunee, Langlade, Lincoln and 12 more22 hr

Nearby

Special Weather Statements in Wisconsin, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.